Evidence map›Paper›PMID 38025146›Full record

ArticleThe journal of pediatric pharmacology and therapeutics : JPPT : the official journal of PPAG2023

An Unusual Case of Delayed Midazolam Anaphylaxis and a Review of the Current Literature.

Nicholas C Cochran-Caggiano, Deborah Mann, Peter J Aiello

Open access · bronzeAbstract read
In one paragraph

Article in The journal of pediatric pharmacology and therapeutics : JPPT : the official journal of PPAG, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
1.4field-weighted citation impact, top 17% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 4 citations in OpenAlex.

  1. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors at 1 institution in 1 country.

Nicholas C Cochran-CaggianoUpstate University Hospital, Department of Emergency Medicine, Syracuse, NY (NCC, DM).
Deborah MannUpstate University Hospital, Department of Emergency Medicine, Syracuse, NY (NCC, DM).
Peter J AielloDivision of Pediatric Emergency Medicine (PA), Department of Emergency Medicine, Upstate University Hospital, Syracuse, NY.
SUNY Upstate Medical University · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Midazolam is a commonly used, well-tolerated, anxiolytic, sedative, anesthesia induction agent, and an adjunct for procedural sedation that is used widely in the emergency department. The ability to administer midazolam via multiple routes, including intranasal, makes it a particularly common choice for use in children. Intranasal administration is safe, easy, and well tolerated and has been shown to be an effective method of obtaining anxiolysis and/or sedation. Adverse drug reactions, including allergic reactions, can occur with any medication. However, anaphylaxis is an uncommon phenomenon from midazolam. Despite being one of the most common medications used in the emergency department and operating room, there are only a handful of unequivocal cases of anaphylaxis secondary to midazolam. The rarity of this presentation may lead to delays in care and potential adverse outcomes as a result. We present one such case of a 10-year-old patient who experienced anaphylaxis after administration of intranasal midazolam to facilitate a computed tomography scan.

Indexed as

anaphylaxisconscious sedationhypnotics and sedativesmidazolam

Identifiers

PMID38025146
PMCPMC10681077
OpenAlexW4389100753

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.